MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 5X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 5X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is related to medwatch #9616099-2021-04223 , 9616099-2021-04224, 9616099-2021-04225, 9616099-2021-04440, 9616099-2021-04441, and 9616099-2021-04442.Complaint conclusion: when performing a shunt procedure, the balloon of three (3) 5mm x 4mm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheters were inflated; however, the balloons were blown, and the rated burst pressure (rbp) was not raised.¿as the balloon contracts in the state, the phenomenon of falling out continuously occurred, so a request from the hospital to recover the entire amount occurred.¿ there was no reported patient injury.The product was returned for analysis.A non-sterile powerflex extreme 5x4 80cm balloon catheter was returned from stock, received for analysis inside a plastic bag.The unit was returned already taken out from its original pouch/packaging box.Neither the inner pouch nor the outer packaging box of the unit was returned for evaluation.Functional testing was intended to be performed.The unit was pre-inspected, and a lab sample inflator-deflator was attached to the inflation lumen on the hub of the unit and positive pressure was applied.The unit leaked.Leakage was observed coming out from the guidewire lumen tip of the powerflex extreme 5x4 80 cm unit while inflating the device.It seems the water filling the balloon was leaking into the guidewire lumen.Then, the unit was thoroughly inspected and a rupture on the guidewire lumen was observed near the proximal marker band.Per microscopic analysis, the unit was sent to sem analysis to identify the possible root-cause of the inner guidewire lumen ruptured condition observed.Results showed that the guidewire lumen of the unit was ruptured, causing the guidewire lumen leakage.The outer surface of the guide wire lumen presented no anomalies near the rupture.The inner surface presented evidence of damage; holes near the guide wire lumen rupture were observed.However, the exact cause of the observed holes on the guidewire lumen could not be conclusively determined during the analysis.No other anomalies were observed during the sem analysis.There was no lot number information provided due to the nature in which the devices were returned; therefore, a product history record (phr) review could not be generated.A ¿balloon leakage - during positive pressure¿ was confirmed during device analysis.A leakage of water was observed coming from the distal tip¿s guidewire lumen for both balloon catheters.However, the exact cause of the event could not be determined during analysis.It is likely that the guidewire lumen was damaged and interacted with something rough or sharp which caused the noted holes on the inner wall of the guidewire lumen adjacent to the ruptured area on the balloon catheter.Based on the information available for review, it is difficult to draw a clinical conclusion between the devices and the events reported.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Carefully advance the catheter to the selected stenosis.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.However, a risk assessment has been opened to further investigate this issue.
 
Event or Problem Description
When performing a shunt procedure, the balloon of three (3) 5mm x 4mm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheters were inflated; however, the balloons were blown, and the rated burst pressure (rbp) was not raised.¿as the balloon contracts in the state, the phenomenon of falling out continuously occurred, so a request from the hospital to recover the entire amount occurred.¿ there was no reported patient injury.The devices will be returned for evaluation, along with all other unused balloon catheters in stock.Addendum: during the product analysis of the unused balloon catheters returned, it was noted that a total of 4 additional devices had a shaft and/or balloon leakage.

Brand Name
POWERFLEX EXTREME 5X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11695606
Report Number9616099-2021-04443
Device Sequence Number3073277
Product Code LIT
UDI-Device Identifier20705032001684
UDI-Public20705032001684
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4155040S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2021
Initial Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1